Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 10, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at May 19, 2013, 8:48 PM CDT for Green County, Rock County, Wisconsin. It was in force for 57 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 19, 2013, 8:48 PM CDT (01:48 UTC)
- Expired
- May 19, 2013, 9:45 PM CDT
- In force
- 57 min
- Issued by
- NWS Milwaukee, WI
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 70.0 mph
Counties Green County, WI, Rock County, WI
The radar
The Milwaukee radar (KMKX), 64 km from the middle of the area, began a volume at 01:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 19, 8:50 PM CDT | TSTM WND DMG | Beloit, WI | MANY TREES DOWN THROUGHOUT THE CITY OF BELOIT. |
| May 19, 9:00 PM CDT | TSTM WND DMG | Beloit, WI | MANY TREES DOWN THROUGHOUT THE CITY OF BELOIT. CORRECTED TIME OF DAMAGING WINDS BASED ON LAW ENFORCEMENT REPORTS. |
| May 19, 9:02 PM CDT | TSTM WND DMG | 3 Nnw Beloit, WI | TREE WENT THROUGH ROOF OF HOME ON AFTON ROAD BETWEEN AFTON AND BELOIT. |
| May 19, 9:05 PM CDT | TSTM WND DMG | Afton, WI | PER SOCIAL MEDIA MADISON TRAFFIC REPORTS POWER OUTAGES...POWER FLASHES...AND ARCING WIRES IN TURTLE...BELOIT...AND AFTON ALONG WITH OTHER COMMUNITIES. TIME ESTIMATED...REPORT SENT AT 915 PM. |
| May 19, 9:05 PM CDT | TSTM WND DMG | Orfordville, WI | VIA MADISON TRAFFIC ON SOCIAL MEDIA...HIGHWAY 11 CLOSED IN ORFORDVILLE AT HIGHWAY 213 DUE TO TREES AND POWER LINES DOWN. TIME ESTIMATED USING RADAR. |
| May 19, 9:15 PM CDT | TSTM WND GST 52 | Janesville Airport, WI | THUNDERSTORM WIND GUST 38 SUSTAINED GUSTING TO 52 KTS |
| May 19, 9:26 PM CDT | TSTM WND GST 50 | 3 N Johnstown Center, WI | PER SOCIAL MEDIA...7 INCH DIAMETER LIMBS DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 19, 8:10 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 1.8 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 117 J/kg
- Mixed-layer CIN
- -276 J/kg
- Mixed-layer LCL
- 1683 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
720
WUUS53 KMKX 200148
SVRMKX
WIC045-105-200245-
/O.NEW.KMKX.SV.W.0010.130520T0148Z-130520T0245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
848 PM CDT SUN MAY 19 2013
THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN GREEN COUNTY IN SOUTH CENTRAL WISCONSIN...
ROCK COUNTY IN SOUTH CENTRAL WISCONSIN...
* UNTIL 945 PM CDT
* AT 843 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM DAKOTA TO 8 MILES SOUTH OF DURAND TO 18 MILES
SOUTH OF MACHESNEY PARK...AND MOVING NORTHEAST AT 50 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...VEHICLES AND CROPS.
EXPECT CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO
LIKELY TO MOBILE HOMES...ROOFS AND OUTBUILDINGS.
* SEVERE THUNDERSTORMS WILL BE NEAR...
BRODHEAD AND BELOIT AROUND 905 PM CDT.
ORFORDVILLE AROUND 910 PM CDT.
JANESVILLE AIRPORT AND FOOTVILLE AROUND 915 PM CDT.
DOWNTOWN JANESVILLE AROUND 920 PM CDT.
EDGERTON AND MILTON AROUND 930 PM CDT.
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
JUDA...NEWARK...HANOVER...AFTON...MAGNOLIA...TIFFANY...SHOPIERE...
EMERALD GROVE...AVALON AND FULTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT
IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE
TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT
OR SMALL INTERIOR ROOM.
&&
LAT...LON 4250 8960 4285 8919 4284 8878 4249 8878
TIME...MOT...LOC 0148Z 224DEG 42KT 4247 8953 4236 8923
4215 8905
HAIL...1.75IN
WIND...70MPH
$$
CRAVEN2 follow-up statements
512
WWUS53 KMKX 200209
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
909 PM CDT SUN MAY 19 2013
WIC045-105-200245-
/O.CON.KMKX.SV.W.0010.000000T0000Z-130520T0245Z/
GREEN WI-ROCK WI-
909 PM CDT SUN MAY 19 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR ROCK AND
SOUTHEASTERN GREEN COUNTIES UNTIL 945 PM CDT...
AT 904 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM BRODHEAD TO SOUTH BELOIT TO 6 MILES SOUTHWEST OF
POPLAR GROVE...AND MOVING NORTHEAST AT 50 MPH.
HAZARD...QUARTER SIZE HAIL AND 70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT
CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO
MOBILE HOMES...ROOFS AND OUTBUILDINGS.
SEVERE THUNDERSTORMS WILL BE NEAR...
JANESVILLE AIRPORT AND FOOTVILLE AROUND 915 PM CDT.
DOWNTOWN JANESVILLE AROUND 920 PM CDT.
EDGERTON AND MILTON AROUND 930 PM CDT.
OTHER LOCATIONS IN THE WARNING INCLUDE TIFFANY...SHOPIERE...
HANOVER...EMERALD GROVE...AVALON...FULTON...JOHNSTOWN CENTER AND
INDIANFORD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT
IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE
TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT
OR SMALL INTERIOR ROOM.
&&
LAT...LON 4250 8960 4285 8919 4284 8878 4249 8878
TIME...MOT...LOC 0209Z 224DEG 42KT 4265 8930 4253 8900
4232 8882
HAIL...1.00IN
WIND...70MPH
$$
CRAVEN044
WWUS53 KMKX 200236
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
936 PM CDT SUN MAY 19 2013
WIC045-200244-
/O.CAN.KMKX.SV.W.0010.000000T0000Z-130520T0245Z/
GREEN WI-
936 PM CDT SUN MAY 19 2013
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN GREEN COUNTY IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.
LAT...LON 4261 8878 4269 8904 4285 8904 4284 8878
TIME...MOT...LOC 0234Z 224DEG 42KT 4286 8902 4274 8872
4253 8854
$$
WIC105-200245-
/O.CON.KMKX.SV.W.0010.000000T0000Z-130520T0245Z/
ROCK WI-
936 PM CDT SUN MAY 19 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
ROCK COUNTY UNTIL 945 PM CDT...
AT 927 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM EDGERTON TO 7 MILES NORTHWEST OF DARIEN TO
HARVARD...AND MOVING NORTHEAST AT 50 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...TRAINED WEATHER SPOTTERS. NUMEROUS TREES WERE BLOWN DOWN IN
BELOIT JUST BEFORE 9 PM.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
SEVERE THUNDERSTORMS WILL AFFECT MAINLY RURAL AREAS OF NORTHEASTERN
ROCK COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT
IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE
TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT
OR SMALL INTERIOR ROOM.
&&
LAT...LON 4261 8878 4269 8904 4285 8904 4284 8878
TIME...MOT...LOC 0234Z 224DEG 42KT 4286 8902 4274 8872
4253 8854
HAIL...0.75IN
WIND...60MPH
$$
CRAVENWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 3:48 PM CDT, 5 hours earlier.
Area forecast discussion, May 19, 3:48 PM CDT, 5 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 348 PM CDT SUN MAY 19 2013 .VERY SHORT TERM...TONIGHT AND MONDAY...FORECAST CONFIDENCE MEDIUM. WATER VAPOR IMAGERY IS SHOWING A SERIES OF SHORT WAVES/VORT MAXES/PERTURBATIONS LINING UP FROM THE PACIFIC NW TO NORTHERN NEW MEXICO/PANHANDLE REGION OF TX/OK THAT WILL BE DIVING INTO AND AROUND THE BASE OF A DEEPENING TROUGH OVER THE DAKOTAS. THESE WILL PROVIDE THE TRIGGERING MECHANISM FOR SUCCESSIVE ROUNDS OF SHOWERS AND STORMS OVER THE NEXT 24 TO 36 HOURS. A CLUSTER OF THUNDERSTORMS OVER SOUTH CENTRAL WI PRODUCING WINDS OF 50 TO 60 MPH IS WEAKENING AS IT MOVES FURTHER EAST INTO THE MORE CAPPED ENVIRONMENT. A COUPLE OF SITES HAVE REPORTED GUSTS OF 35 TO 45 MPH IN THE WAKE OF THIS SMALL TSTORM COMPLEX. NOW KEEPING AN EYE ON CONVECTION IN CENTRAL IOWA THAT IS ASSOCIATED WITH ANOTHER SHORTWAVE TROUGH EXTENDING SE FROM THE MCV NOW OVER SW MN. HRRR AND WRF-ARW MODELS BRING THIS AREA OF CONVECTION INTO SOUTH CENTRAL WI AROUND 23Z. SLIGHT STRENGTHENING OF THE LLJ OVER IL DURING THIS TIME ALONG WITH 850MB WARM AIR ADVECTION AND THIS SHORTWAVE TROUGH...ALONG WITH MIXED LAYER CAPE 1000-1300 J/KG AND SHEAR PARAMETERS /0-3KM SHEAR AROUND 20 KNOTS WILL BE FAVORABLE TO SUPPORT ONGOING SURFACE-BASED CONVECTION LATE THIS AFTERNOON...AND MORE ELEVATED CONVECTION AS IT MOVES TOWARD SOUTHEAST WI. THE SEVERE POTENTIAL IS THERE FOR HAIL AND STRONG WINDS. THERE IS ANOTHER SHORTWAVE ON THE HEELS OF THIS ONE...CURRENTLY OVER SOUTHWEST IOWA. MESOSCALE MODELS SHOW THIS ONE TO BE THE SOURCE OF AN OVERNIGHT CONVECTIVE COMPLEX...LIKELY HITTING SOUTHERN WI BETWEEN 06Z TO 12Z MONDAY...BUT EXACT TIMING IS DEBATABLE. CORFIDI VECTORS WEAKEN OVER SOUTHERN WI DURING THIS TIME...SUGGESTING SLOW-MOVING THUNDERSTORMS AND THE HEAVY RAIN/LOCALIZED FLOODING POTENTIAL. SEVERE HAIL AND WINDS WILL ALSO BE POSSIBLE WITH THIS ROUND. THEN IT WILL BE A MATTER OF HOW QUICKLY THE CONVECTIVE DEBRIS CAN CLEAR IN ORDER FOR THE ATMOSPHERE TO RE-DESTABILIZE IN SOUTHERN WI. IT WILL ALSO DEPEND ON WHERE THE EFFECTIVE WARM FRONT SETS UP...WHICH WILL BE BASED ON OVERNIGHT CONVECTION. MODELS ARE SUGGESTING THE WARM FRONT WILL BE UP IN NORTHERN WI BY MONDAY AFTERNOON...BUT SOMETIMES MODELS TEND TO MOVE IT TOO FAR TO THE NORTH. WILL NEED TO MONITOR THIS TREND. THE CRAVEN-WIEDENFELD AGGREGATE SEVERE PARAMETER /CWASP/ IS BASICALLY A SCORING/RATING SYSTEM FOR SEVERE WEATHER PARAMETERS. A VALUE OVER 80 CORRESPONDS WITH A GOOD CHANCE FOR SEVERE WEATHER IN THAT AREA. WE CONTINUE TO SEE VALUES IN THE 80S OVER SOUTHERN WI 18Z MONDAY TO 06Z TUESDAY. IF THE ATMOSPHERE CAN RECOVER FROM ANY OVERNIGHT CONVECTION IN TIME...THEN SURFACE-BASED SEVERE STORMS WILL BE LIKELY. LARGE HAIL...STRONG WINDS AND TORNADOES WOULD ALL BE POSSIBLE. STAY TUNED TO THE FORECAST. .SHORT TERM...MONDAY NIGHT THROUGH WEDNESDAY. MONDAY NIGHT AND TUESDAY...FORECAST CONFIDENCE MEDIUM. TIMING CONTINUES TO BE EVERYTHING WITH THE SERIES OF SHORT WAVES/VORT MAXES/PERTURBATIONS...ROUNDING THE BASE OF THE CLOSED LOW CENTERED NEAR THE DAKOTAS/MINNESOTA BORDER AND LIFTING NORTH THROUGH THE REGION...THAT WILL BE THE TRIGGERING MECHANISMS FOR SHOWERS AND THUNDERSTORMS. ONGOING CONVECTION WILL BE TAPERING OFF...WITH INCREASING CONVERGENCE AHEAD OF NEXT 850 MB SPEED MAX ASSOCIATED WITH ANOTHER SHORT WAVE APPROACHING BETWEEN 06Z AND 12Z TUESDAY. WHILE BETTER POTENTIAL FOR SEVERE APPEARS TIED TO STRONGER FORCING FOCUSING TO THE SOUTHWEST...STILL LIKELY TO SEE THUNDER...WITH ELEVATED CAPE BETWEEN 600 AND 1000 J/KG. CWASP FOR ALL MODELS SHIFTS HIGHER PERCENTAGES TO THE SOUTH FOR TUESDAY...BUT GFS/GEM AND TO SOME EXTENT THE ECMWF STILL HAVE HIGH ENOUGH VALUES TO CONTINUE PROBABILITY OF SEVERE INTO TUESDAY. TUESDAY NIGHT THROUGH WEDNESDAY...FORECAST CONFIDENCE MEDIUM. THREAT FOR WIDESPREAD THUNDERSTORMS TAPERS OFF OVERNIGHT INTO WEDNESDAY AS FOCUS OF LOW-LEVEL JET SHIFTS SOUTHEAST AS CLOSED SYSTEM SHIFTS TO THE EAST TOWARD WISCONSIN...AND CONVECTIVE PARAMETERS DIMINISH. A BLENDED SOLUTION TO BALANCE TIMING DIFFERENCES KEEPS LIKELY THUNDER IN THE EASTERN CWA...MAINLY IN THE MORNING...WITH CHANCES FOR SHOWERS IN THE WEST. .LONG TERM...WEDNESDAY NIGHT THROUGH SUNDAY. FORECAST CONFIDENCE ALL THE MODELS SHIFT THE SURFACE LOW FAR ENOUGH EAST BY WEDNESDAY NIGHT FOR COOL NORTHERLY WINDS TO PUSH IN. WILL HAVE TO KEEP CHANCES OF SHOWERS IN THE FORECAST UNTIL 500 MB TROUGH CLEARS SOUTHERN WISCONSIN THURSDAY EVENING. RIDGING BUILDS IN WITH OMEGA BLOCK SETTING UP BRINGING DRY WEATHER AND BELOW NORMAL TEMPERATURES INTO SATURDAY. THE CHANCE FOR SHOWERS AND THUNDERSTORMS RETURNS FOR SATURDAY NIGHT AND SUNDAY WITH WARM AIR TRYING TO PUSH INTO THE WESTERN GREAT LAKES AS EASTERN LOW SHIFTS AWAY AND SHORT WAVE ENERGY EJECTING FROM WESTERN TROUGH BREAKS DOWN RIDGE. && .AVIATION/00Z TAFS/... THUNDERSTORMS IN SOUTH CENTRAL WI WILL DRIFT NORTHEAST AND DISSIPATE LATE THIS AFTERNOON. ANOTHER BROKEN LINE OF THUNDERSTORMS OVER NORTHEAST IOWA ARE EXPECTED TO TRACK INTO SOUTH CENTRAL WI AROUND 23Z PER MESOSCALE MODELS. THEN ANOTHER ROUND OF CONVECTION IS LOOKING MORE LIKELY FOR AFTER MIDNIGHT TONIGHT...WHICH WOULD PROBABLY CLEAR SOUTHEAST WI EARLY MONDAY MORNING. THUNDERSTORMS WILL HAVE THE POTENTIAL FOR STRONG WINDS AND HAIL TONIGHT. BEST CHANCE FOR SEVERE THUNDERSTORMS WITH A WIND/HAIL/TORNADO THREAT IS LOOKING LIKE MONDAY AFTERNOON. SEE THE DISCUSSION ABOVE FOR DETAILS. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...NONE. LM...NONE. && TONIGHT/MONDAY AND AVIATION/MARINE...MRC MONDAY NIGHT THROUGH SUNDAY...REM
Hazardous weather outlook, May 19, 3:53 PM CDT, 4 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 353 PM CDT SUN MAY 19 2013 WIZ046-047-051-052-056>060-062>072-202100- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 353 PM CDT SUN MAY 19 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS OVER SOUTH CENTRAL WISCONSIN...MAINLY ALONG AND WEST OF A WISCONSIN DELLS...TO MONROE LINE. DAMAGING WINDS...LARGE HAIL AND TORNADOES ARE POSSIBLE. PERIODS OF THUNDERSTORMS ARE EXPECTED OVER SOUTH CENTRAL WISCONSIN TONIGHT...WITH A CHANCE FOR THUNDERSTORMS IN SOUTHEAST WISCONSIN. HEAVY FLOODING RAINFALL MAY ACCOMPANY THE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY STRENGTHENING LOW PRESSURE IN THE NORTHERN PLAINS WILL MOVE SLOWLY EAST THROUGH EARLY NEXT WEEK. INCREASING WINDS ASSOCIATED WITH THIS LOW PRESSURE AREA WILL CONTRIBUTE TO INCREASING MOISTURE AND INSTABILITY DURING THIS PERIOD. PERIODS OF THUNDERSTORMS ARE EXPECTED FROM MONDAY THROUGH WEDNESDAY. SOME OF THE THUNDERSTORMS WILL BE STRONG TO SEVERE MONDAY AND TUESDAY. DAMAGING WINDS...LARGE HAIL AND TORNADOES WILL ALL BE POSSIBLE. IN ADDITION...THE REPEATED BOUTS OF THUNDERSTORMS MAY PRODUCE FLOODING RAINFALL. STAY ABREAST OF THE LATEST FORECASTS FOR THE AREA FOR THE NEXT FEW DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD PREPARE FOR POSSIBLE ACTIVATION TONIGHT THROUGH TUESDAY. LMZ643>646-202100- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 353 PM CDT SUN MAY 19 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TONIGHT THUNDERSTORMS ARE LIKELY TONIGHT...MAINLY AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY THUNDERSTORMS ARE LIKELY AT TIMES MONDAY THROUGH WEDNESDAY AS SLOW MOVING LOW PRESSURE MOVES ACROSS THE WESTERN GREAT LAKES. SOME OF THE THUNDERSTORMS WILL BE STRONG TO SEVERE. REM WWW.WEATHER.GOV/MKX
In the hours before
Local storm report, May 19, 4:22 PM CDT, 4 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
422 PM CDT SUN MAY 19 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0318 PM TSTM WND DMG MADISON 43.08N 89.38W
05/19/2013 DANE WI 911 CALL CENTER
CITY OF MADISON HAD ABOUT 10 REPORTS OF TREES DOWN. TIME
RADAR ESTIMATED.
&&
MEBLocal storm report, May 19, 4:24 PM CDT, 4 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
424 PM CDT SUN MAY 19 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0303 PM TSTM WND DMG EVANSVILLE 42.78N 89.30W
05/19/2013 ROCK WI 911 CALL CENTER
ONE REPORT OF WIRES DOWN IN EVANSVILLE. TIME RADAR
ESTIMATED.
&&
MEBLocal storm report, May 19, 4:38 PM CDT, 4 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
438 PM CDT SUN MAY 19 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0238 PM TSTM WND DMG 3 ENE ARGYLE 42.72N 89.81W
05/19/2013 GREEN WI TRAINED SPOTTER
TREES DOWN IN THE ADAMS TOWNSHIP. TIME RADAR ESTIMATED.
0238 PM TSTM WND DMG JORDON CENTER 42.66N 89.77W
05/19/2013 GREEN WI LAW ENFORCEMENT
POWER POLE AND TREES DOWN IN THE JORDON TOWNSHIP. TIME
RADAR ESTIMATED.
&&
MEBSpecial weather statement, May 19, 7:41 PM CDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 741 PM CDT SUN MAY 19 2013 WIZ067-200115- LAFAYETTE- 741 PM CDT SUN MAY 19 2013 ...STRONG THUNDERSTORM MOVING INTO WESTERN LAFAYETTE COUNTY... AT 734 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER NORTHWESTERN JO DAVIESS COUNTY...MOVING NORTH AT 35 MPH. PENNY SIZE HAIL...WINDS GREATER THAN 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...ARE POSSIBLE WITH THIS STORM. * THE THUNDERSTORM WILL BE NEAR... BENTON BY 750 PM CDT... BELMONT BY 810 PM CDT... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. CRAVEN
Special weather statement, May 19, 8:20 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 820 PM CDT SUN MAY 19 2013 WIZ062-200215- IOWA- 820 PM CDT SUN MAY 19 2013 ...STRONG THUNDERSTORM MOVING INTO FAR WESTERN IOWA COUNTY... AT 815 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER EAST CENTRAL GRANT COUNTY...MOVING NORTH AT 40 MPH. ONE HALF INCH DIAMETER HAIL...WINDS UP TO 50 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...ARE POSSIBLE WITH THIS STORM. * THE THUNDERSTORM WILL BE NEAR... BLACKHAWK LAKE RECREATION AREA BY 830 PM CDT... GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. CRAVEN
Special weather statement, May 19, 8:33 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 833 PM CDT SUN MAY 19 2013 WIZ067-200200- LAFAYETTE- 833 PM CDT SUN MAY 19 2013 ...STRONG THUNDERSTORM MOVING INTO CENTRAL LAFAYETTE COUNTY... AT 827 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A RAPIDLY DEVELOPING THUNDERSTORM 6 MILES SOUTH OF DARLINGTON...MOVING NORTH AT 30 MPH. NICKEL SIZE HAIL...WINDS UP TO 50 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF MODERATE DOWNPOURS...ARE POSSIBLE WITH THIS STORM. * THE THUNDERSTORM WILL BE NEAR... YELLOWSTONE LAKE STATE PARK BY 855 PM CDT... GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. CRAVEN
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 11:36 PM CDT | Severe Thunderstorm Warning | MKX | Iowa, Lafayette | 54 min |
| May 20, 12:25 AM CDT | Severe Thunderstorm Warning | MKX | Iowa, Lafayette, Sauk | 35 min |
| May 20, 12:58 AM CDT | Severe Thunderstorm Warning | MKX | Sauk | 32 min |
| May 20, 1:30 AM CDT | Severe Thunderstorm Warning | MKX | Columbia, Green Lake, Marquette | 45 min |
| May 20, 12:21 PM CDT | Small Craft Advisory | MKX | 8 hr |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.